Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Samit Dasgupta, Professor

Samit Dasgupta

My research is in algebraic number theory, specifically the explicit construction of units in number fields and points on abelian varieties.  There are many classical conjectures regarding the relationships between these elements and special values of L-functions, such as the conjectures of Stark, Birch-Swinnerton-Dyer, and Beilinson.  In my research I have made progress on these conjectures as well as stated and studied various generalizations and refinements that go beyond the world of L-functions.  Much of my work uses the theory of modular forms and their associated Galois representations in order to shed light on these problems.

Contact Info:
Office Location:  
Office Phone:  (919) 660-2800
Email Address: send me a message
Web Page:  http://www.math.duke.edu/~dasgupta/

Teaching (Fall 2021):

  • MATH 305S.01, NUMBER THEORY Synopsis
    Physics 227, WF 01:45 PM-03:00 PM
Teaching (Spring 2022):

  • MATH 404.01, MATHEMATICAL CRYPTOGRAPHY Synopsis
    Gross Hall 318, TuTh 01:45 PM-03:00 PM
Education:

Ph.D.University of California - Berkeley2004
A.B. Harvard University1999
Recent Publications   (More Publications)

  1. Dasgupta, S; Kakde, M, On constant terms of Eisenstein series, Acta Arithmetica, vol. 200 no. 2 (January, 2021), pp. 119-147 [doi]
  2. Dasgupta, S; Spiess, M, On the characteristic polynomial of the gross regulator matrix, Transactions of the American Mathematical Society, vol. 372 no. 2 (January, 2019), pp. 803-827 [doi]  [abs]
  3. Dasgupta, S; Kakde, M; Ventullo, K, On the Gross-Stark Conjecture, Annals of Mathematics, vol. 188 no. 3 (November, 2018), pp. 833-870, Annals of Mathematics, Princeton U [doi]  [abs]
  4. Dasgupta, S; Voight, J, Sylvester’s problem and mock heegner points, Proceedings of the American Mathematical Society, vol. 146 no. 8 (January, 2018), pp. 3257-3273, American Mathematical Society (AMS) [doi]  [abs]
  5. Dasgupta, S; Spieß, M, Partial zeta values, Gross's tower of fields conjecture, and Gross-Stark units, Journal of the European Mathematical Society, vol. 20 no. 11 (January, 2018), pp. 2643-2683, European Mathematical Publishing House [doi]  [abs]
Recent Grant Support

  • Beyond L-functions: the Eisenstein Cocycle and Hilbert's 12th Problem, National Science Foundation, 2019/08-2022/07.      

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320